Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 14, 2000, 9:19 PM EDT for Clay County, Roane County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 14, 2000, 9:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS51 KRLX 150119
SVRCRW
WVC015-087-150145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN WEST VIRGINIA...
ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT...
* AT 909 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER EXTREME NORTHEASTERN KANAWHA COUNTY...OR ABOUT 12
MILES WEST OF CLAY...MOVING NORTHEAST AT 20 MPH.
.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3856 8137 3856 8125 3852 8117 3848 8127
3845 8127 3843 8123 3852 8110 3864 8101
3861 8109 3864 8110 3864 8115 3866 8117
3872 8117 3877 8120What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 6 hours 19 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-151000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT WED JUN 14 2000 TSRA A BIT MORE WIDESPREAD THIS PM THAN LAST TWO WITH DEEPER MOISTURE AND GREATER INSTABILITY. MODELS HANDLING NEXT 48 HOURS ABOUT THE SAME WITH JUST SOME MINOR TIMING DIFFERENCES. UPPER TROUGH BROADENS AS SHORTWAVE DIVES DOWN THE BACK SIDE...THEN LIFTS/SHEARS OUT ACROSS THE FA DURING THURSDAY. GOOD DYNAMICS AND POSITION OF RRQ OF H2 JET WILL AID IN DEVELOPMENT OF THUNDERSTORMS DEVELOPING ALONG WEAK SURFACE BOUNDARY. EXPECTING TIMING OF SHORTWAVE AND POSITION OF SURFACE BOUNDARY TO FOCUS HIGHEST POPS IN THE EAST. A BRIEF INTRUSION OF MARGINALLY DRIER AIR WILL ARRIVE FOR THURSDAY NIGHT...BUT WITH FRONT WASHING OUT AND SOUTHERLY FLOW ESTABLISHED WE WILL SEE A RETURN TO WARM AND HUMID WITH PM TSRA...IN OTHER WORDS NO RESPITE. HAVE STUCK CLOSE TO MOS TEMPS AND POPS. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/NOGUEIRA
In the hours before
Special weather statement, Jun 14, 4:02 PM EDT, 5 hours 17 minutes before
WVZ008-009-013>018-026-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT WED JUN 14 2000 AN AREA OF STRONG THUNDERSTORMS DEVELOPING OVER THE AREA WILL BE CAPABVLE OF PRODUCING VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL BETWEEN 4 PM AND 5 PM. THE MOST LIKELY THREAT WILL BE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. .END/JMV
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:11 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 19 min |
| Jun 15, 1:13 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 17 min |
| Jun 15, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 20 min |
| Jun 15, 2:02 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 28 min |
| Jun 15, 2:15 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 30 min |
| Jun 15, 2:32 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 28 min |
| Jun 15, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 22 min |
| Jun 15, 2:47 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 28 min |
| Jun 15, 2:52 PM EDT | Severe Thunderstorm Warning | RLX | Barbour | 38 min |
| Jun 15, 2:56 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 34 min |
| Jun 15, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 28 min |
| Jun 15, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 38 min |
| Jun 15, 3:12 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Jun 15, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 31 min |
| Jun 15, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 27 min |
| Jun 15, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 21 min |
| Jun 15, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.